The Robustness of Two-Sided Tolerance Limits for Normal Distributions

Article

Canavos, George C.; Koutrouvelis, Ioannis A.   (1984, ASQC)   Virginia Commonwealth University

Journal of Quality Technology    Vol. 16    No. 3
QICID: 5479    July 1984    pp. 144-149
List $10.00
Member $5.00

FOR A LIMITED TIME, ACCESS TO THIS CONTENT IS FREE!
You will need to be signed in.
New to ASQ? Register here.

Article Abstract

The robustness of two-sided tolerance limits for normal distributions is examined based on a computer simulation in which the Student's t and gamma distributions are used as generating models. Results indicate that the normal tolerance limits are sensitive to departures from normality when k-factors are selected for coverages in excess of 0.9. Reasonable robustness is achieved for coverages of 0.9, as long as the underlying distribution is not extremely heavy-tailed nor highly skewed.

Keywords

Statistics,Normal distribution


Browse QIC Articles Chronologically:     Previous Article     Next Article

New Search

Featured advertisers





ASQ is a global community of people passionate about quality, who use the tools, their ideas and expertise to make our world work better. ASQ: The Global Voice of Quality.